Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


I have a terrible taste in my mouth
Apr 30, 2004

I am a nurse on AZT and 3TC following a needle stick exposure. I've been on them for about a month. The nausea is better, but I have a terrible taste in my mouth all the time. Is this normal? I can't find anything about this complaint. I was checked by my doctor and don't have thrush or lymphadenopathy or any other problems. I know this is a minor complaint compared to the others, but it is really affecting my appetite, and I have lost 25 lbs since I have been on the meds. Thanks for your help.

Response from Dr. Henry

I have had a number of patients on AZT and 3TC who have the same complaints over the years (? < 5% overall). I had a needlestick myself about 2 weeks ago so am having to endure 4 weeks of drugs with various drug associated symptoms so I can appreciate your situation. Usually you will notice an improvement soon after the meds are stopped but taste abnormalities seem to linger for weeks. KH



Previous
At what point does HIV affect the brain?
Next
The Sustiva Crazies

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement